MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned but analysis has yet to be performed.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a totally occluded de novo left peroneal artery.A ht proceed guide wire was able to successfully cross the lesion.Then a 1x10mm non-abbott balloon was delivered over the wire.The balloon ruptured during deployment at 14 atmospheres.When physician attempted to remove the balloon it felt stuck.Physician tried to move the ht proceed and it felt stuck too.The guide wire was eventually freed and removed against resistance and with slight force.A piece of debris was on the distal tip of the wire upon removal which was confirmed to be debris of the vessel wall.Per the physician, it is unknown what the guide wire met resistance with during removal.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional and functional inspection were performed on the returned guide wire.Although functional testing for difficulty to remove was performed using a guiding catheter, since the account was unsure what caused the resistance, the difficulty to remove was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage or contaminations noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the electronic instructions for use for guide wire hi-torque proceed fda for the hi-torque¿ guide wire family only states: the hi-torque family of guide wires have distal ends of varying stiffness.Operate these guide wires carefully so as to not injure the blood vessel, observing the information in these instructions.The higher torque performance, stiffer distal ends, and / or higher advancement force may present a higher risk of perforation or injury than a guide wire with a more pliable distal end.Free movement of the guide wire within the interventional device is an important feature of a steerable guide wire system, because it gives the user valuable tactile information.Test the system for any resistance prior to use.Adjust or replace the hemostatic valve with an adjustable valve if it is found to inhibit guide wire movement.It is recommended that the user determine the source of resistance, exercise caution when removing the device and / or other components as a unit and exchange the device for a new one to complete the procedure.In this case, the reported violation of the ifu did not cause or contribute to the reported complaints as force against resistance was required to remove the device given the clinical situation.In this case, based on the reported information and fourier transform infrared (ftir) spectroscopy analysis, the investigation determined the reported difficulty to remove appears to be related to operational circumstances of the procedure.It is likely that during advancement or the procedure, the guide wire tip became stuck in the totally occluded anatomy causing the difficulty to remove and the noted stretched coils.Manipulation and force during retraction against resistance freed the wire along with unknown debris on the tip.The ftir concluded that the debris on the distal tip was biological tissues and cellulose fibers (plant based) and likely fibers from the medical wipes used in the procedure.The noted teflon coating damage likely occurred during retraction through the torque device and/or other devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10977775
Report Number2024168-2020-10335
Device Sequence Number17217254
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number0092461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1